Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Red rashes around genital area, red spots on penis after unsafe sex. Burning sensation while urinating. Could it be bacterial ?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1980
Answered : 254 Questions
Question
hey...about 2 months ago i slept with a girl...and the next day i noticed a red rash around my genital area but not on my genital area...and also noticed a red spot on the head of my penis...the red spot was not raised or sensituve...it was round and a little smaller then a dime...after about 4 days the rash and the red spot disappered...then about 2 days afterwards i noticed penile discharge..and never had a fever...but the nest week i had a headache 3 days out of the week and i usually never get headaches...and a week after that felt lightheaded a couple times...the penile discharge is mostly white but somtimes clear..i never had a burning sensation while peeing or pain down there...so i got checked for syphlis, ghonerea, and chlymidia...and all results came back negative...so i heard it could be bacterial...and saw a doctor and he prescribed me doxilicylin 100mg to take twice a day for two weeks but told me to stop taking as soon as symptoms were gone...so at the 9th day i stop taking vause i thought the symptoms were gone...about 2 days after that it came back and he prescribed me two more weeks of the medication...im currently still taking and seems discharge is less but still there...is this bacterial?...and if not what are the possibilities of what this could be?
Posted Tue, 22 May 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. P V S Prasad 1 hour later

Hi,

Thanks for the query.

I understand your concern about sexually transmitted infection and persistence of symptoms. I shall try to give you good and useful suggestions.

From what I understand you had white discharge after exposure with red patches on the genitalia.
The first possibility, I thought of was gonoccal uretheritis. But a test for gonorrhoea was negative.
Syphilis can also be considered, but it produces only a genital ulcer that too after 10 -100 days only

So what could it be? - It could be a non gonococcal infection, i.e. a different bacterial infection / fungus / chlamydia. As chlamydia and mycoplasmal infections also have long incubation periods, fungal infection such as candida is the most likely.

I suggest you the following:

1. Undergo urine microscopic test and urine culture to detect bacterial infection if any and to know the sensitivity pattern for starting specific antibiotic (if needed). Further testing the sample of discharge on microscope will help us know the nature of infection.

2. You may need oral antifungal such as fluconazole for 4 weeks along with azithromycin for a few days to cover bacterial infection. These are prescription only medications. Your physician can prescribe them.

3. Take plenty of water.

4. Your other symptoms are unrelated to sexually transmitted infections.

I hope I have cleared your doubts. Let me know if you have any more concerns.

Wish you good health and speedy recovery.

Regards
Dr. Prasad PVS
Above answer was peer-reviewed by
 
Follow-up: Red rashes around genital area, red spots on penis after unsafe sex. Burning sensation while urinating. Could it be bacterial ? 25 hours later
I don't think its fungus...i only showed one red spot...it wasn't a sore and was not raised or sensitive but did show the next day...is there anything else that would show symptoms the very next day?
 
 
Answered by Dr. P V S Prasad 4 hours later
Thanks.

As you said it was a red spot on the penis I thought of fungus.

Sexually transmitted infections can be classically present as genital discharge, genital ulcer and bubo (enlarged node). I ruled out the other infections with proper explanations earlier. Your symptoms do not fit in any of these categories that is why I thought of a common infection i.e. candidiasis.

If you still not convinced you may send a couple of close pictures under bright sunlight for my review. The other tests mentioned in my reply are good to have a clear opinion.

I will be able to assist you better.

PVS Prasad, MD.
Above answer was peer-reviewed by
 
Follow-up: Red rashes around genital area, red spots on penis after unsafe sex. Burning sensation while urinating. Could it be bacterial ? 15 hours later
ok... i didnt take aa picture when it was there as i mentioned before the red spot and rash were gone in 4 days...and the red spot was about the size of a small button...and was not raised or sensitive...it looked like an irritation... i looked up the symptoms for penile candiddiasis and the symptoms dont add up to what i have...my penis or penis head was never itchy...i never had any pain or discomfort in my genital area...never burned while i urinated or anything..and the discharge didnt happen the next day like the rash did..i noticed the penile discharge a couple days after the rash disappered and had it ever since, for about 2 months now...and csnt get testing done because i have no insurance...i paid out of pocket to see a doctor and he guessed it was bacterial and put me on doxycilin 100 mg for two weeks...i stopped taking when i thought it was gone after the 9th day...and the next day came back worse...i was urinating alot along with the discharge...so he prescribed me two more weeks which im still taking and it seems like the discharge definitely declined...but still bad in the morning...the discharge is the only symptom i currently have and is just clear sometimes and other times its white...so do you still think it is fungus or bacterial?...will any kind of bacterial infection show signs the next day?
 
 
Answered by Dr. P V S Prasad 25 hours later
I understand that you are talking about urethritis. Bacterial infections which could occur soon after exposure are staphylococcal, streptococcal, E. coli or pseudomonas. Doxycycline may be good for first two organisms but ciprofloxacin is always better for other two organisms.

I suggest that you take this also under your treating doctor’s guidance and check your urine after two weeks. I hope this advice satisfies you.
XXXXXXX pvs
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor